Energy Optimal Epidemic Routing for Delay Tolerant Networks

Jeonggyu KIM
Jongmin SHIN
Dongmin YANG
Cheeha KIM

IEICE TRANSACTIONS on Communications   Vol.E92-B    No.12    pp.3927-3930
Publication Date: 2009/12/01
Online ISSN: 1745-1345
DOI: 10.1587/transcom.E92.B.3927
Print ISSN: 0916-8516
Type of Manuscript: LETTER
Category: Network
delay tolerant networks,  energy efficient epidemic routing,  optimal transmission,  delay distribution,  

Full Text: PDF>>
Buy this Article

We propose a novel epidemic routing policy, named energy optimal epidemic routing, for delay tolerant networks (DTNs). By investigating the tradeoff between delay and energy, we found the optimal transmission range as well as the optimal number of infected nodes for the minimal energy consumption, given a delivery requirement, specifically delay bound and delivery probability to the destination. We derive an analytic model of the Binary Spraying routing to find the optimal values, describing the delay distributions with respect to the number of infected nodes.